Hail, Delaware
- When
- August 27, 6:24 AM CST
- Where
- Delaware County, Dundee
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.580, -91.550
Hail the size of a quarter fell in Dundee, IA.|
A broken line of showers and thunderstorms moved across parts of east central and northeast Iowa with a few storms producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A broken line of showers and thunderstorms moved across parts of east central and northeast Iowa with a few storms producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 27, 2:30 AM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT MON AUG 27 2007 .SYNOPSIS... SCATTERED ELEVATED THUNDERSTORMS OVER N CENTRAL IA INTO SE MN AT 07Z WERE DEVELOPING ALONG EDGE OF 850 MB MOISTURE RETURN ON 45 TO 50 KT LLVL JET AND SOUTHERN EXTENT OF SHORTWAVE CRUISING ACROSS FAR SOUTHERN CANADA IN H5 ZONAL FLOW. AT THE SURFACE...HIGH PRESSURE HAD SHIFTED EAST TO THE EASTERN GREAT LAKES WHILE UPSTREAM...LOW PRESSURE WAS CENTERED OVER WESTERN SD. IN BETWEEN...CWA WAS IN LIGHT SERLY FLOW WITH FEW ACCAS NOTED ON SATELLITE IMAGERY ASSOCIATED WITH THE ELEVATED WARM ADVECTION. && .SHORT TERM...TODAY AND TONIGHT... WILL INCLUDE LOW POTENTIAL FOR THUNDERSTORMS BRUSHING NORTH OF HIGHWAY 20 CORRIDOR EARLY THIS MORNING. ANYTHING THAT DOES DEVELOP INTO AREA SHOULD DISSIPATE WITH DIURNAL LOSS OF LOW LEVEL JET AND SUPPORTING MID LEVEL LIFT PUSHING WELL TO EAST. OTHERWISE...ANOTHER DRY DAY BUT CONSIDERABLY WARMER THAN THIS PAST WEEKEND WITH DEWPOINTS EDGING SLIGHTLY UPWARDS. VEERING 850 MB WINDS ON UPSTREAM PROFILERS WILL ADVECT 850 MB TEMPERATURES AS MUCH AS 5 TO 6 DEG C WARMER THAN YESTERDAY. MIXING OUT TO THIS LEVEL WOULD EASILY PUSH TEMPERATURES INTO THE 90S AS OCCURRED IN CENTRAL PLAINS SUNDAY. HOWEVER...DO NOT EXPECT TO MIX THAT DEEPLY AND CONTINUED SLIGHT SERLY COMPONENT OF NOTICEABLY MORE BREEZY LOW LEVEL WINDS AND MOIST GROUND SHOULD RESULT IN HIGHS ABOUT A CATEGORY WARMER THAN SUNDAY... WITH WIDESPREAD MID TO UPPER 80S AND PERHAPS A FEW SITES IN FAR SOUTH TOUCHING 90. DECENT CAP IN PLACE WILL PRECLUDE MENTIONABLE TSRA POPS. TONIGHT THE SOUTH DAKOTA LOW IS PROGGED TO LIFT NORTHEAST WITH TRAILING COLD FRONT ADVANCING INTO NW IA. THIS WILL KEEP A DECENT PRESSURE GRADIENT OVER THE REGION AND ENOUGH MIXING TO LIMIT LOWS TO WARM END OF GUIDANCE IN MID TO UPPER 60S. WILL CONTINUE SLIGHT CHANCE POPS IN FAR NW WHERE LOW LEVEL JET CONVERGENCE MAY AGAIN MEET WITH SOME SHORTWAVE ENERGY FOR ELEVATED CONVECTION. ..SHEETS.. .LONG TERM...TUESDAY THROUGH SUNDAY THE U.S. AND EUROPEAN MODELS ARE IN REASONABLY GOOD AGREEMENT MOVING A COLD FRONT THROUGH THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING. THE FRONT IS PROGGED TO BE OVER THE NWRN BY EARLY TUESDAY EVENING. THE FRONT IS EXPECTED TO STALL OVER SE IOWA AND W CENTRAL IL EARLY WEDNESDAY MORNING AS A WAVE MOVES NE ALONG THE BOUNDARY. ONCE THE WAVE MOVES BY...THE FRONT SHOULD SURGE SE AND OUT OF THE AREA BY WEDNESDAY EVENING. FOR TUESDAY IT LOOKS LIKE AIRMASS AHEAD OF THE FRONT SHOULD BE CAPPED...KEEPING CONVECTION LIMITED TO ALONG THE BEHIND THE BOUNDARY. KEPT SOME LOW CHANCE POPS GOING DURING THE DAY OVER THE NW THIRD OF THE CWA. SPC HAS THE NW CORNER OF THE CWFA IN A SLIGHT RISK FOR THE LATE AFTERNOON AND EVENING. THIS LOOKS REASONABLE SINCE THE AIRMASS AHEAD OF THE BOUNDARY SHOULD BE UNSTABLE WITH TEMPS IN THE UPPER 80S TO LOW 90S AND DEWPOINTS AROUND 70. MODEL SOUNDINGS OVER THE NORTHERN CWFA TUESDAY AFTERNOON ARE SHOWING CAPES OF 3000-4000 J/KG. HEAVY RAIN WILL ALSO BE A CONSIDERATION TUESDAY NIGHT WITH ALL THE MOISTURE POOLED ALONG THE FRONT AND PWS PROGGED TO BE AROUND 2 INCHES. IF THE SURFACE WAVE DEVELOPS AS FORECAST...THEN THE ENHANCED LOW LEVEL CONVERGENCE AHEAD OF THE WAVE COULD PRODUCE LOCALLY HEAVY RAINS OVER THE NRN HALF OF THE AREA. EXPECT TO SEE SOME LINGERING SHRA/TSRA ESPECIALLY IN THE SOUTH WEDNESDAY AS THE FRONT MOVES THROUGH NRN MO. COOLER AND DRIER AIR WILL FILTER INTO THE REGION FROM WEDNESDAY NIGHT THROUGH THE END OF THE WEEK AS HIGH PRESSURE MOVES ACROSS THE NORTH CENTRAL STATES. NO CHANGES WERE MADE OT THE FCST AFTER FRIDAY WITH THE WEEKEND FORECAST OF DRY WEATHER AND SEASONAL TEMPS STILL ON TRACK. && .AVIATION... HIGH BASED THUNDERSTORMS OCCURRING AHEAD OF MID LEVEL WARM ADVECTION OVER SE MN INTO NE IA MAY BRUSH PAST DBQ TERMINAL AROUND SUNRISE THEN DISSIPATE. OTHERWISE...SCATTERED AC AROUND 8 TO 10 KFT WILL GIVE WAY TO SCATTERED CU WITH BASES AROUND 5 TO 6 KFT THIS MORNING WITH PREDOMINANT VFR CONDITIONS. A LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN STRENGTHENING S TO SE WINDS WITH GUSTS AS HIGH AS 15 TO 20 KTS AT MOST TERMINAL THIS AFTERNOON. VFR CONDITIONS CONTINUE TONIGHT WITH A LOW PROBABILITY OF THUNDERSTORMS AFFECTING THE DBQ AREA TOWARD SUNRISE. && .HYDROLOGY... THE TRIBUTARY RIVERS IN EASTERN IOWA...NORTHEAST MISSOURI AND NORTHWEST ILLINOIS HAVE EITHER CRESTED OR ARE ABOUT TO CREST TODAY OR TUESDAY. THE CREST ON THE MISSISSIPPI RIVER FROM SOUTH OF MUSCATINE THROUGH GREGORY LANDING IS EXPECTED TO OCCUR FROM MID TO LATE WEEK. SCATTERED THUNDERSTORMS WILL MOVE OVER THE UPPER PORTIONS OF THE IOWA...CEDAR AND WAPSIPINICON BASINS THIS MORNING. ISOLATED HEAVY RAIN MAY OCCUR WITH SOME OF THESE STORMS. HOWEVER...ANY EXCESSIVE AMOUNTS WILL BE LIMITED IN AREAL EXTENT AND WILL HAVE LITTLE IMPACT ON THE RIVER LEVELS. A SLOW MOVING COLD FRONT WILL MOVING THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY COULD PRODUCE SIGNIFICANT RAINFALL OVER THE AREA. CURRENT INFORMATION SUGGESTS THAT LOCALLY HEAVY RAINS MAY OCCUR FROM CENTRAL INTO NORTHEAST IOWA TUESDAY NIGHT WHICH COULD PROLONG THE HIGH WATER LEVELS ON THE EASTERN IOWA TRIBUTARIES. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/DLF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 430 AM CDT MON AUG 27 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 500 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING BEFORE 9 AM... MAINLY NORTH OF HIGHWAY 30. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT MAINLY NORTH OF HIGHWAY 20. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY EVENING NORTHWEST OF A LINE FROM WILLIAMSBURG THROUGH MAQUOKETA TO FREEPORT. DAMAGING...STRAIGHT LINE THUNDERSTORM WINDS WILL BE THE GREATEST SEVERE WEATHER THREAT. THUNDERSTORMS ARE EXPECTED TO BE OCCURRING ALONG A SLOW MOVING COLD FRONT AS IT ENTERS EAST CENTRAL IOWA AND NORTHWEST ILLINOIS TUESDAY EVENING. THE TIMING OF THE FRONT WILL ALLOW THE THUNDERSTORMS TO TAKE ADVANTAGE OF VERY UNSTABLE AIR OVER EASTERN IOWA AND NORTHERN ILLINOIS...CAUSING SOME OF THE STORMS TO PRODUCE DAMAGING WINDS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH BY LATE EVENING. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE ROCK RIVER FROM COMO TO THE MISSISSIPPI RIVER THROUGH TUESDAY. MINOR TO MODERATE FLOODING WILL OCCUR EARLY THIS WEEK ON PARTS OF THE WAPSIPINICON...CEDAR...IOWA AND PECATONICA RIVERS. THE RAINFALL EXPECTED OVER THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY IS NOT EXPECTED TO CAUSE ANY ADDITIONAL FLOODING. THE RAIN WILL PROLONG THE HIGH WATER LEVELS...ESPECIALLY ON THE EASTERN IOWA TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 603 AM CDT MON AUG 27 2007 IAZ040-041-051-052-271215- BUCHANAN-DELAWARE-BENTON-LINN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS 603 AM CDT MON AUG 27 2007 ...THUNDERSTORMS WITH SMALL HAIL MOVING INTO EASTERN IOWA... AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM FAR NORTHEAST IOWA THROUGH WATERLOO...TO NEAR TAMA. THESE STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND HAIL UP TO A HALF INCH IN DIAMETER AS THEY MOVE INTO THE AREA WEST OF A LINE FROM VINTON TO INDEPENDENCE THROUGH 7 AM. STAY INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS. AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DLS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HAIL STANLEY 42.64N 91.81W
08/27/2007 M0.25 INCH BUCHANAN IA CO-OP OBSERVER
&&
DLSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM HEAVY RAIN STANLEY 42.64N 91.81W
08/27/2007 M0.69 INCH BUCHANAN IA CO-OP OBSERVER
.69 INCHES IN 20 MINUTES
&&
DLSThe Quad Cities radar (KDVN), 134 km away, was scanning. The volume nearest the first event began at 12:21 UTC.
3 hail. Local standard time, as filed.
Hail the size of a quarter fell in Dundee, IA.|
Hail estimated to be the size of a penny fell in Edgewood, IA.
Hail the size of a penny fell in Garrison, IA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57025, 57028, 57026.